Alert archive / New York / Flood Watches in 2006

Flood Watch 3, NWS Buffalo, NY

August 28, 20067 counties in New York

NWS Buffalo, NY issued this flood watch at Aug 28, 2006, 3:09 PM EDT for 7 counties in New York. It took effect at Aug 28, 2006, 8:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2006, 3:09 PM EDT (19:09 UTC)
In effect from
Aug 28, 2006, 8:00 PM EDT
Expired
Aug 29, 2006, 9:16 AM EDT
In force
13 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 56 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBUF 281909
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT MON AUG 28 2006

NYZ019>021-290315-
/O.NEW.KBUF.FA.A.0003.060829T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
309 PM EDT MON AUG 28 2006

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE 
  FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS AND CHAUTAUQUA.

* FROM 8 PM EDT THIS EVENING THROUGH TUESDAY MORNING

* A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA
  OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS
  THE SOUTHERN TIER OVERNIGHT. AROUND TWO INCHES OF RAIN ARE
  POSSIBLE BY THE TIME THE STORM MOVES OUT OF THE REGION TUESDAY
  AFTERNOON. THESE AMOUNTS COMBINED WITH RECENT RAINS RAISES THE
  THREAT OF FLOODING.

* THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN
  AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS
  AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS
  AS WELL.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

ZAFF
6 follow-up statements
000 
WGUS61 KBUF 290205
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1005 PM EDT MON AUG 28 2006

NYZ019>021-291015-
/O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1005 PM EDT MON AUG 28 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS AND CHAUTAUQUA.

* THROUGH TUESDAY MORNING

* A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA 
  OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS 
  THE SOUTHERN TIER OVERNIGHT. AROUND TWO INCHES OF RAIN ARE 
  POSSIBLE BY THE TIME THE STORM MOVES OUT OF THE REGION TUESDAY 
  AFTERNOON. THESE AMOUNTS COMBINED WITH RECENT RAINS RAISES THE 
  THREAT OF FLOODING. 

* THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN 
  AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS 
  AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE 
  AREAS AS WELL. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

$$

LEVAN
000 
WGUS61 KBUF 290453
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1253 AM EDT TUE AUG 29 2006

NYZ012>014-085-291300-
/O.EXA.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
ORCHARD PARK...SPRINGVILLE
1253 AM EDT TUE AUG 29 2006

...FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF WESTERN NEW YORK...
  INCLUDING THE FOLLOWING COUNTIES...LIVINGSTON...ONTARIO...
  SOUTHERN ERIE AND WYOMING.

* UNTIL 11 AM EDT THIS MORNING

* A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA
  OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS
  THE SOUTHERN TIER AND SOUTHERN FINGER LAKES OVERNIGHT. AROUND
  TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES OUT
  OF THE REGION BY MIDDAY. THESE AMOUNTS COMBINED WITH RECENT
  RAINS RAISES THE THREAT OF FLOODING.

* THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN 
  AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS 
  AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE 
  AREAS AS WELL. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ019>021-291300-
/O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1253 AM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS AND CHAUTAUQUA.

* UNTIL 11 AM EDT THIS MORNING

* A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA
  OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS
  THE SOUTHERN TIER AND SOUTHERN FINGER LAKES OVERNIGHT. AROUND
  TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES OUT
  OF THE REGION BY MIDDAY. THESE AMOUNTS COMBINED WITH RECENT
  RAINS RAISES THE THREAT OF FLOODING. 

* THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN 
  AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS 
  AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE 
  AREAS AS WELL. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
000 
WGUS61 KBUF 290454
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1254 AM EDT TUE AUG 29 2006

NYZ012>014-019>021-085-291300-
/O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1254 AM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...LIVINGSTON...
  ONTARIO...SOUTHERN ERIE AND WYOMING.

* UNTIL 11 AM EDT THIS MORNING

* A LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN PENNSYLVANIA 
  OVERNIGHT AND SPREAD WIDESPREAD MODERATE TO HEAVY RAINS ACROSS 
  THE SOUTHERN TIER AND SOUTHERN FINGER LAKES OVERNIGHT. AROUND 
  TWO INCHES OF RAIN ARE POSSIBLE BY THE TIME THE STORM MOVES 
  OUT OF THE REGION BY MIDDAY. THESE AMOUNTS COMBINED WITH 
  RECENT RAINS RAISES THE THREAT OF FLOODING. 

* THE MAIN THREAT WILL BE FOR POTENTIAL FLOODING OF URBAN 
  AREAS...PARTICULARLY WITH PONDING ON ROADWAYS...SMALL STREAMS 
  AND CREEKS. FLOODING IS POSSIBLE NEAR OTHER POOR DRAINAGE 
  AREAS AS WELL. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
000 
WGUS61 KBUF 290742
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EDT TUE AUG 29 2006

NYZ012>014-019>021-085-291500-
/O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
342 AM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...LIVINGSTON...
  ONTARIO...SOUTHERN ERIE AND WYOMING.

* UNTIL 11 AM EDT THIS MORNING

* LOW PRESSURE CENTERED OVER NORTHERN OHIO WILL CONTINUE TO TRACK
  EAST ACROSS NORTHERN PENNSYLVANIA THIS MORNING AND PRODUCE AREAS
  OF HEAVY RAIN ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER
  LAKES. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH
  LATE MORNING. THESE AMOUNTS COMBINED WITH RECENT RAINS MAY
  PRODUCE LOCALIZED FLOODING.

* THE MAIN THREAT WILL BE FLOODING OF URBAN AREAS...PARTICULARLY
  WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING IS
  POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
000 
WGUS61 KBUF 291003
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
603 AM EDT TUE AUG 29 2006

NYZ012-085-291115-
/O.CAN.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE
603 AM EDT TUE AUG 29 2006

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR SOUTHERN ERIE AND WYOMING COUNTIES HAS BEEN
CANCELLED. THE HEAVIEST RAIN HAS MOVED FURTHER SOUTH AND EAST.
ROUGHLY A HALF IN TO 1 INCH FELL ACROSS THE AREA THROUGH 6 AM.

$$

NYZ013-014-019>021-291500-
/O.CON.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN...
OLEAN...WELLSVILLE
603 AM EDT TUE AUG 29 2006

...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...LIVINGSTON 
  AND ONTARIO.

* UNTIL 11 AM EDT THIS MORNING

* LOW PRESSURE CENTERED OVER NORTHEASTERN OHIO WILL CONTINUE TO
  TRACK EAST ACROSS NORTHERN PENNSYLVANIA THIS MORNING AND PRODUCE
  AREAS OF HEAVY RAIN ACROSS THE SOUTHERN TIER AND SOUTHERN FINGER
  LAKES. RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH MID
  TO LATE MORNING. THESE AMOUNTS COMBINED WITH RECENT RAINS MAY
  PRODUCE LOCALIZED FLOODING.

* THE MAIN THREAT WILL BE FLOODING OF URBAN AREAS...PARTICULARLY 
  WITH PONDING ON ROADWAYS...SMALL STREAMS AND CREEKS. FLOODING 
  IS POSSIBLE NEAR OTHER POOR DRAINAGE AREAS AS WELL. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
000 
WGUS61 KBUF 291316
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
916 AM EDT TUE AUG 29 2006

...FLOOD WATCH DISCONTINUED...

.THE FLOOD WATCH FOR THE WESTERN SOUTHERN TIER AND FINGER LAKES
REGION HAS BEEN DISCONTINUED AS THE STEADY RAINS FROM LAST NIGHT
HAVE MOVED OFF TO THE EAST. WHILE ADDITIONAL SHOWERS TODAY COULD
PROVIDE ANOTHER QUARTER INCH OF RAIN TO SOME AREAS...NO FLOODING
PROBLEMS ARE ANTICIPATED.

$$

NYZ013-014-019>021-291430-
/O.CAN.KBUF.FA.A.0003.000000T0000Z-060829T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN...
OLEAN...WELLSVILLE
916 AM EDT TUE AUG 29 2006

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR THE WESTERN SOUTHERN TIER AND FINGER LAKES
REGION HAS BEEN CANCELLED. SHOWERS WILL PRODUCE ANOTHER QUARTER
INCH OR SO OF RAINFALL THROUGH MID AFTERNOON...BUT THE STEADY
RAINS OF CONCERN HAVE MOVED TO THE EAST.

RAINFALL AMOUNTS FROM LAST NIGHT AND EARLY THIS MORNING RANGE FROM
AN AVERAGE OF ABOUT ONE HALF INCH FROM BUFFALO AND BATAVIA TO
ROCHESTER...TO AN INCH OVER THE LOWER GENESEE VALLEY...TO ONE AND
A HALF INCHES OVER THE WESTERN SOUTHERN TIER AND UPPER GENESEE
VALLEY. THE HIGHEST RAINFALL AMOUNTS WERE FOUND OVER ALLEGANY
COUNTY. 

$$

RSH

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Aug 28, 2:58 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 28, 2:58 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
258 PM EDT MON AUG 28 2006

.SYNOPSIS...

THE STAGE IS BEING SET FOR A SOMEWHAT ANOMALOUS NON-TROPICAL MID
SUMMER SOAKING RAIN FOR A GOOD PORTION OF WESTERN NEW YORK TONIGHT
AND EARLY TUESDAY. RAINFALL COULD APPROACH 2 INCHES ACROSS THE WRN
SOUTHERN TIER...SO AS A RESULT A FLOOD WATCH WILL BE ISSUED FOR THAT
AREA.

HIGH PRESSURE WILL THEN BUILD IN FOR THE SECOND HALF OF THE WEEK
WITH PLENTY SUNSHINE AND COMFORTABLE TEMPS/HUMDIITY LEVELS
ANTICIPATED.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

A VIGOROUS SHORTWAVE OVER THE NORTHERN PLAINS IS IN THE PROCESS OF
SHEARING OUT TO THE EAST ACROSS THE GREAT LAKES REGION. A BROAD
AREA OF SFC LOW PRESSURE CENTERED OVER SOUTHERN ILLINOIS IS
ALREADY RESPONDING TO THIS AS IT HAS BECOME ENERGIZED AND IS
STARTING TO DEEPEN/BECOME BETTER ORGANIZED.

THE SURFACE LOW IS FORECAST TO TRACK ACROSS PENNSYLVANIA TONIGHT...
WITH SEVERAL FACTORS POSSIBLY COMING INTO ALIGNMENT TO PRODUCE A
SOAKING RAIN. THERE WILL BE A 40 KT SOUTHERLY JET AT 6K FEEDING
MOISTURE ACROSS THE REGION WITH A WEAK NORTHEASTERLY SURFACE FLOW
HELPING TO SET UP A HEALTHY CONVERGENCE ZONE JUST OFF THE DECK.

THIS CONVERGENCE ZONE WILL COUPLE WITH DEEP LIFT SUPPLIED FROM THE
RR ENTRANCE REGION OF A H25 JET. THIS JET WILL BE LIFTING ACROSS
QUEBEC DURING THE COURSE OF TONIGHT...WITH THE GFS DEPICTING A
BULLSEYE OF LIFT OVER OUR REGION.

THE FINAL METEOROLOGICAL FACTOR WILL BE THE POTENTIAL FOR WARM
RAIN PROCESSES TO MAKE THE RAIN MORE TROPICAL IN NATURE. THE
FREEZING LEVEL WILL BE IN THE VCNTY OF 12-13K...WITH A LARGE
PORTION OF THE CLOUD FOUND > FREEZING.

GUIDANCE IS NOT IN COMPLETE AGREEMENT WITH WHERE THE HEAVIEST
RAINS WILL FALL...ALTHOUGH THE STRONGEST LOW LEVEL FORCING WILL
LIKELY SET UP NEAR THE NY/PA BORDER. RAINFALL AMOUNTS OF 1.5 TO AS
MUCH AS 2 INCHES LOOK REASONABLE FOR THIS AREA...AND WITH THE
GIVEN ANTECEDANT CONDITIONS (1-2 INCHES OF RAIN PAST TWO
DAYS) AND TERRAIN IN THAT AREA...THIS IS AN AREA OF CONCERN. AS
MENTIONED...A FLOOD WATCH WILL THUS BE ISSUED FOR CHAUTAUQUA...
CATTARAUGUS AND ALLEGANY COUNTIES FOR TONIGHT AND TUESDAY MORNING.

THE SOUNDINGS DO NOT LOOK UNSTABLE ENOUGH TO KEEP THE MENTION OF
THUNDER...SO THAT HAS BEEN REMOVED FROM ALL ZONES. THE WORDING OF
POTENTIALLY HEAVY RAIN WILL BE LEFT INTACT THOUGH.

RIDGING OVER THE WESTERN GREAT LAKES TUESDAY MORNING WILL THEN
BUILD TO THE EAST DURING THE COURSE OF THE DAY...WITH THE RAINFALL
OVER OUR REGION ENDING FROM WEST TO EAST AS A RESULT. PLENTY OF
LEFTOVER MOISTURE AND A GENERAL CYCLONIC FLOW SHOULD KEEP THE
SHROUDED WITH CLOUDS THOUGH...WITH ONLY MINIMAL CLEARING TUESDAY
NIGHT.

RIDGING WILL MAKE ITS WAY TO THE SURFACE AND HELP TO CLEAR OUR
SKIES ON WEDNESDAY. THIS SHOULD MARK THE START OF A NICE STRING OF
FAIR WEATHER DAYS.

FOR THURSDAY...EXPANSIVE HIGH PRESSURE CENTERED OVER QUEBEC WILL
EXTEND SOUTH ACROSS THE GREAT LAKES. A WEAK REX BLOCK WILL
ESSENTIALLY BE IN PLACE ALOFT AT THIS TIME.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...

THE BEFORE MENTIONED REX BLOCK (RIDGE OVER QUEBEC...LOW OVER MID-
WEST) WILL REMAIN IN PLACE FOR FRIDAY AND AT LEAST PART OF
SATURDAY BEFORE THE BLOCK BREAKS DOWN AND THE RIDGE MOVES TO NEW
ENGLAND AND THE CANANDIAN MARITIMES.

THE CLOSE PROXIMITY OF THE SURFACE HIGH THOUGH SHOULD KEEP ANY
REAL LOW LEVEL MOISTURE TO OUR SOUTH AND WEST FOR THE REMAINDER OF
THE PERIOD.

THIS EXTENDED PERIOD (FRI-MON) SHOULD FEATURE MINIMAL RAINFALL...
WITH THE ONLY REAL CHANCE OF RAIN COMING LATE SUNDAY NIGHT AND
MONDAY. MEANWHILE...TEMPERATURES WILL AVERAGE CLOSE TO NORMAL. THE
CONFIDENCE LEVEL IS HIGH FOR FRIDAY AND SATURDAY...BUT IT DROPS
OFF APPRECIABLY FOR SUNDAY AND ESP MONDAY. GFS ENSEMBLES SHOW A
LOT OF VARIANCE FOR THESE LAST TWO DAYS OF THE PERIOD.

&&

.AVIATION...

WIDESPREAD LIFR CONDITIONS HAVE IMPROVED TO IFR DURING THE
MORNING...AND EXPECT A CONTINUAL BUT SLOWLY IMPROVING CEILING FOR
THE REMAINDER OF THE AFTERNOON.  HOWEVER...CONDITIONS SHORTLY AFTER
00Z WILL QUICKLY DROP BACK TO MVFR AND BORDER IFR CONDITIONS FOR ALL
OF WESTERN NY AFTER DARK FOR ABOUT ABOUT A 12 HR PERIOD.  THERE WILL
BE A SHARP IMPROVEMENT IN CONDITIONS NEAR OR OVER LAKE ONTARIO AND
FURTHER NORTH INTO CA.  THIS WILL BE DUE TO A SURFACE LOW CURRENTLY
OVER CENTRAL IN WHICH WILL MOVE NORTHEAST INTO NORTHERN PA OVERNIGHT
AND REACH THE NJ COAST BY TUESDAY EVENING.  JUST TO THE NORTH OF
THIS LOW A STRONG EASTERLY LOW LEVEL JET APPROACHING 40KTS NEAR 2000
FEET WILL DEVELOP.  WITH LIGHT EASTERLY WINDS AT THE
SURFACE...EXPECT SOME SPEED SHEAR FROM KBUF SOUTH IN TO THE SOUTHERN
TIER.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FOR NYZ019>021 FROM 8 PM MONDAY TO 11 AM TUESDAY.
MARINE...NONE.

&&

SYNOPSIS...RSH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...ZAFF
Hazardous weather outlook, Aug 28, 3:44 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EDT MON AUG 28 2006

NYZ001>008-010>014-019>021-085-290745-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
344 AM EDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-290745-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
344 AM EDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

Nearby

Flood Watches in New York, 2006Every flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.